# SDR AALA201912279017

- Difficulty date: December 26, 2019
- Submitted: December 28, 2019
- Operation: Air carrier
- Aircraft: N523UW
- Make and model: Airbus A321-231
- Aircraft serial: 3960
- Aircraft time: 38,285 hours, 13,687 cycles
- System (JASC): 2121 · Air Distribution Fan
- Part: Ducted Fan
- Condition: Failed
- Location: Cabin
- Stage of operation: CR
- How discovered: O
- Nature of condition: B, J
- Precautionary procedure: H, A

## Discrepancy

AIRCRAFT WAS GROUNDED: PILOT REPORTS ODD NOISE RIGHT SIDE FOLLOWED BY BURNING /SMOKEY SMELL, AFTER APPROX. 5 MIN, .VENT EXTRACT FAULT FOLLOWED. ECAM PROCEDURE, SMOKESMELL DISSAPATED. EMERGENCY WAS DECLARED.  MAINTENANCE FOUND AVIONICS VENT EXTRACT FAN DAMAGED INTERNALLY.INOP, REMOVED AND REPLACED VENT EXTRACT FAN, OPS CHECK GOOD. NO FURTHER DISCREPANCIES NOTED.
